Rae
 
Reply Thu 10 Jul, 2003 05:08 pm
Had my first shot of deprovera yesterday and was curious as to the experience of anyone else with this type of birth control.
  • Topic Stats
  • Top Replies
  • Link to this Topic
Type: Discussion • Score: 0 • Views: 150,819 • Replies: 231
No top replies

 
Noddy24
 
  1  
Reply Thu 10 Jul, 2003 05:49 pm
Rae--

My only experience with birth control shots was vicarious and maddening. A young woman on the fringes of the family (Mr. Noddy's side of the family) produced a little woods colt--without benefit of clergy. She was eighteen years old.

Her OB/GYN put her on the shots. I checked with my OB/GYn who assured me that the shots were foolproof. The young woman's virile boyfriend said they made her less feminine. She stopped the shots. She is now twenty four--with four children under the age of six and her ring finger is still naked.

Boyfriend doesn't want to marry her because she is of a different culture and religion and marrying her would upset his mother!

Fools will be fools.

Three cheers for family planning! Go for it. Hold your dominion.
0 Replies
 
Rae
 
  1  
Reply Fri 11 Jul, 2003 04:39 pm
What a story, Noddy! I feel sorry for that young lady.

From the women I've asked, the number one side-effect has been the loss of menstruation. The weight gain is fifty-fifty.
0 Replies
 
Noddy24
 
  1  
Reply Fri 11 Jul, 2003 07:44 pm
Rae--

I feel sorry for the kids.

With luck, you'll be one of the skinny deprovera women.

Of course, being rid of a monthly mess would be a bonus, too.
0 Replies
 
New Haven
 
  1  
Reply Mon 14 Jul, 2003 08:38 am
Quote:
I checked with my OB/GYn who assured me that the shots were foolproof
.


They also have side effects.

Please, don't forget all the trouble that HRT ( not intended for birth control) has caused many women. Confused
0 Replies
 
Terry
 
  1  
Reply Wed 16 Jul, 2003 11:00 am
New Haven wrote:
They also have side effects.


So does pregnancy.
0 Replies
 
Rae
 
  1  
Reply Wed 16 Jul, 2003 11:26 am
It's only been seven days since the shot, but I've already noticed an increase in appetite. I'm trying to counteract any weight gain by eating proteins, fruits and veggies.
0 Replies
 
New Haven
 
  1  
Reply Wed 16 Jul, 2003 11:26 am
That's not what I was referring to.
0 Replies
 
Sugar
 
  1  
Reply Wed 16 Jul, 2003 11:31 am
I thought about getting the shot, but haven't yet. Most women that I know that get it are very pleased, although a few complained of noticable mood swings a few days after each dose. I'm apprehensive because of weight gain, but I put on about 5 - 7 pounds because of the pill so I'm not sure that there would be any noticable difference.

Let us know how it goes. I find the experience of others always provides the greatest information.
0 Replies
 
New Haven
 
  1  
Reply Wed 16 Jul, 2003 11:36 am
I'd be more concerned with those side-effects that don't show up for 10-15 years. Rolling Eyes
0 Replies
 
Rae
 
  1  
Reply Wed 16 Jul, 2003 12:13 pm
Will keep you posted, Sugar.
0 Replies
 
Rae
 
  1  
Reply Fri 18 Jul, 2003 04:15 pm
http://groups.msn.com/_Secure/0TADLAroXq6c3mnR0lVsBBiCf8SJq6Ko8RWxlpI!8arYKU7di*upg9Jwy3*ltTot5m*IEdjW5y1t!qkZN27FuW9HD!zs7CzPbyb8bjlPhr*63JEX9Ip9YaQ/x-rollbaby.gif?dc=4675395541867253432
My cycle is due to start any day now. None of the normal symptoms yet. I received a pm this morning from a very kind person warning me of the side-effects of Deprovera.

I don't want any more babies. Simple as that. I'm too old (37) for the pill, allergic to some other products, don't want to be bothered with the ones I'm not allergic to (oy, what a mess) and don't have insurance to have my tubes tied.

I will monitor any changes from having had this shot ~ should there be any major ones, I'll rethink things then. For now, this is the best solution to avoid pregancy for me.
0 Replies
 
New Haven
 
  1  
Reply Fri 18 Jul, 2003 05:43 pm
HAve you considered a tubal ligation?
0 Replies
 
Rae
 
  1  
Reply Fri 18 Jul, 2003 05:52 pm
I don't have insurance, New Haven. When I find another job, hopefully it'll be one that offers benefits. Having insurance will open other avenues for me.
0 Replies
 
firenskye
 
  1  
Reply Thu 24 Jul, 2003 01:59 pm
I am well was on deprovera. I stopped because I went from 130lbs to 180lbs.. which I am currently. I also suffer from mild depression the shot aggrevates it. I haven't had a shot since march 2003 and I have yet to loose the weight or get my period back.

I did love not getting my period while I was on the shot. :wink:
0 Replies
 
sozobe
 
  1  
Reply Thu 24 Jul, 2003 02:02 pm
Here is their site -- everything to be taken with several grains of salt, of course, starting with the picture of the stick-thin woman -- but FYI:

Depo-Provera
0 Replies
 
quinn1
 
  1  
Reply Thu 24 Jul, 2003 04:13 pm
The females in my family that have tried the shot have either stopped their periods or had them continually. The higher percentage having it continually. Rolling Eyes Also, one that stayed on it for a few years waited about six months after stopping to have a normal period and then could start to try become pregnant. All had mood swings and a bit of weight gain.
Not that you have to worry about some of those side effects, Im guessing the getting prego part is out. Wink
You also have a great number of choices now that you are smoke free, even as you are older, well depending on your history and partner and all that. But still, its good all around Smile
I however would recomend the tubal in your case, an overhaul and rewire is a fabulous thing. Next time you have insurance coverage check it out, most plans will cover 100%.
0 Replies
 
cememesmom1
 
  1  
Reply Tue 29 Jul, 2003 10:32 am
Does anyone know how long it may take in order to get pregnant after taking the shot? I was surposed to get my last injection on july 8,2003 but I decided not to. I plan on having more children soon. If someone can please give me some info i'd greatly appreciate it.

Thanks,
meme's mom
0 Replies
 
Rae
 
  1  
Reply Fri 1 Aug, 2003 07:24 pm
cememesmom1 ~ wish I could give you a concrete answer in regards to trying to get pregnant after having had the shot. From what I've read (do not rely on what I've read in replacement of your doctors advice), it varies from woman to woman ~ some get pregnant easily and others have had to wait as much as one/two years. I wish you the best of luck.

Promised Sugar I'd give updates.....

My cycle started not this past Monday, but the one before. Sorry to be blunt, but the bleeding has pretty much come to a halt ~ after lasting two weeks. I'm not going to hold my breath, but hope that I've seen the last of it for a while. I've had no other problems, whatsoever.
0 Replies
 
skoobi
 
  1  
Reply Tue 19 Aug, 2003 01:40 pm
Bad experience with Depo
I started Depo Nov 02 and my last shot was in Mar 03. It was great not getting my period every month for a couple of days, instead I got spotting for about a month straight. Then that stopped and I would bleed only when I had sex(which I wasn't in the mood for). I normally weigh about 105 now I gained 20 pounds and haven't lost any but feel like I am still gaining. I went back on the pill so my periods are regular but I have never bleed so much in my life. So in other words Depo sucks and I would NOT recommend it to anyone. 2 other girls I know have gained between 40 and 60 lbs and they have been off it for about 1 yr!! Do what you want but a period is a natural thing and the side effects of Depo are not worth it!!!
Mad
0 Replies
 
 

Related Topics

sex after shot . - Question by KABEH
I quit taking my shot - Question by krachelb
Depo Provera - Question by Hotspur
depo shot could I be prego - Question by unknown0622
depo provera for 16 year old with menstrual probs - Question by Jennifer from NB
Implantation or period on depo shot? - Discussion by Rodsgirl
 
  1. Forums
  2. » Deprovera
Copyright © 2019 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.04 seconds on 07/22/2019 at 02:10:48